MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221093
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 3 bd bbl¿ trypticase¿ soy broth foreign matter was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " customer reported that there were sediments at the bottom of the tubes 221093 lot 0364881.3 boxes were inspected from an order of 8 boxes (100 tubes each).Customer stated that a majority of the tubes were affected.The tech gram-stained the tubes and gram positive rod was found.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 3/11/2021.H.6.Investigation: material 221093 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 0364881 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and torquing processes were within specifications.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and one other complaint has been taken on this batch.Retention samples from batch 0364881 (10 tubes) were available for inspection.No media defects or sedimentation were observed in 10/10 retention samples.For further investigation, one retention tube was incubated at 33 to 37 degrees celsius, and one retention tube was incubated at 20 to 25 degrees celsius.Both tubes showed no signs of microbial growth or sedimentation at seven days of incubation.Seven photos were received to assist with the investigation: the first photo shows eight bd carton boxes on a shelf.The batch information is not clear to read from the photo the second photo shows three tubes held up by the caps focusing on the media.The media in photo appears clear.The batch information in the photo can not be seen.The third photo also shows the media of three tubes.The media appears to be clear.Batch information can not be viewed in this photo.The fourth photo shows a closeup of two bd cartons verifying batch 0364881.There were three gram stain photos received.All three gram stain photos show what appears to be negative rods.No other observations can be made from the photos.Returns were received to assist with the investigation.Three bd 100 pack tube cartons (carton numbers 190 (100 tubes), 199 (100 tubes), and 201 (100 tubes)) were received in a shipping box with packing air bubbles.For investigation, all three carton tubes were inspected for evidence of sedimentation.All three cartons were from batch 0364881.There were no observable defects with the media (300/300 return tubes).The returns were also incubated.Two tubes were taken from each carton and incubated for a total of seven days.One tube from each of the three return cartons was placed in 33-to-37-degree celsius incubation.One tube from each of the three return cartons was placed in 20 to 25-degree celsius incubation.At the end of a seven-day incubation period, no microbial growth or sedimentation was observed.Bd will continue to trend complaints for sedimentation.The complaint cannot be confirmed.

Brand Name
BD BBL TRYPTICASE SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11579719
Report Number1119779-2021-00566
Device Sequence Number19738361
Product Code JSG
UDI-Device Identifier30382902210932
UDI-Public30382902210932
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/29/2022
Device Model Number221093
Device Catalogue Number221093
Device Lot Number0364881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer09/25/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1